MAUDE Adverse Event Report: BOVIE MEDICAL CORP MCKESSON; DISPOSABLE SOLID GROUNDING PAD

BOVIE MEDICAL CORP MCKESSON; DISPOSABLE SOLID GROUNDING PAD
Model Number 22-ESRSC
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There have been a total of 171,200 sold of this disposable pad with 2 complaints recorded for similar occurrences.This results in a 0.001% complaint rate for this occurrences.We are still investigating with the customer to determine root cause and the device history record for this lot number is being reviewed.A follow up report will be submitted once the investigation is complete or we receive any significant additional information.
 
Event or Problem Description
The customer alleged that after the procedure was completed and the grounding pad was removed, it was noted that the patient's skin was burned on the right thigh in two areas.It was determined that the patient had acquired second and third degree burns.The burns have required multiple surgeries since and the patient was additionally hospitalized as a result.
 
Additional Manufacturer Narrative
We believe the following characteristics of this event have contributed to this burn: it was found through inspection of the pictures of the used pad that blood and other fluids have come into contact with the return grounding pad.This has allowed the pad to lose contact with the patients skin, thus causing arcing/burning.The customer could not confirm activation times of the handpiece.Based on this information, this can been seen as the final report.If additional information is received that alleges additional patient involvement or need for corrective actions, a follow up report will be submitted.

Brand Name
MCKESSON
Common Device Name
DISPOSABLE SOLID GROUNDING PAD
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton rd
clearwater FL 33760
MDR Report Key11251197
Report Number3007208013-2021-00006
Device Sequence Number3583575
Product Code GEI
UDI-Device Identifier10612479209227
UDI-Public10612479209227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number22-ESRSC
Device Catalogue Number22-ESRSC
Device Lot Number2020-01-13
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;